Severe Toxicity after Synthetic Cannabinoid Exposure in an Infant
J.A. Hawkins, M.L. Ryan, T.C. Arnold
A 10 month old child presented to a Louisiana emergency department after ingesting herbal potpourri. The child had consumed the potpourri several hours prior to arrival and was suffering from altered mental status including unresponsiveness, moaning, and rigidity.
At presentation, the child’s blood pressure was 108/71 mm Hg, pulse was 71 beats per minute (bradycardia), respiration was 22 breaths per minute, and rectal temperature was 90.4⁰ F (hypothermia). Glucose was 162 mg/dL. Blood urea nitrogen was 32 mg/dL. Lactic acid in serum was 3.6 mmol/L.
The child was intubated on admission due to prolonged apnea/oxygen desaturation and extubated on hospital day two. He recovered fully and was discharged on the third day and allowed to return home.
Analysis of the product consumed by the child was positive for the synthetic cannabinoid MAB-CHMINACA. Toxicological analysis on the admission serum specimen was positive for the presence of MAB-CHMINACA and a metabolite of said compound.
I have covered a bit about MAB-CHMINACA here at TDMTP over the last year or so.